MAUDE Adverse Event Report: LUMENIS LTD. SLIMLINE 550 REUSABLE FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. SLIMLINE 550 REUSABLE FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number SLIMLINE 550¿ REUSABLE FIBER
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the reporter to request additional information which had been provided.A search of the complaint database revealed that no similar complaints of "fiber breaks/fractures" exist for the specified lot.A review of system risk files revealed the following risks: risk #1 (1003791_l - risk # 8.1.1) triggered by "user damages fiber external surface during operation" has the potential to lead to prolonged procedure, equipment damage, patient/user/staff injury.Risk #2 (1003791_l: - risk # 8.2.1) triggered by "fiber is damaged during shipment" has the potential to lead to prolonged procedure, equipment damage, patient/user/staff injury.Risk #3 (1003791_l - risk # 8.3.1) triggered by "user error (e.G.Excess energy) causes mechanical damage to fiber" has the potential to lead to prolonged procedure, equipment damage, patient/user/staff injury.Risk #4 (1003791_l - risk # 2.6) triggered by fiber standard usage causes fiber accelerated degradation' that has the potential to lead to ineffective treatment and/or prolonged procedure.In each of the aforementioned; the risk has been quantified and found to be negligibly small, and the risk has been characterized and documented as acceptable within full risk assessment.In the reported event, an alternate device was used to complete the operation with no reported injury or patient complications having been received.In an abundance of caution, lumenis is reporting this as an adverse event.This case is a possible aro however, there is no need to send a separate aro report to the fda, since it is being reported as an mdr.No corrective action or remedial actions were deemed necessary.The subject device is expected to be returned to the manufacturer for further investigation; upon receipt and completion of the failure analysis of the device, if there is any further relevant information from that review, or should additional relevant information become available, a follow-up mdr will be filed.
 
Event or Problem Description
A foreign user facility reported that during a pulmonary procedure in which a lumenis versapulse powersuite 80/100 laser system with a lumenis slimline 550¿ was being utilized, sparks/flame backfired leading to irreparable scope damage.The fiber and scope were removed from the patient and after a 15 minutes delay the procedure was completed with an alternate device.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
SLIMLINE 550 REUSABLE FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key11654905
Report Number3004135191-2021-00020
Device Sequence Number11664257
Product Code GEX
UDI-Device Identifier07290109140025
UDI-Public07290109140025
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLIMLINE 550¿ REUSABLE FIBER
Device Catalogue Number0624-149-55
Device Lot Number57570520
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1